How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2229
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I am cyurrently taking .5 mg of alprazolam twice per day for

Resolved Question:

I am cyurrently taking .5 mg of alprazolam twice per day for about a week and Im still experiencing terrible chest pain the only thing that seems to help is the combination of the meds with alcohol but the site says not to drink with it
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 7 years ago.

Could you please tell that

  • What is your diagnosis?
  • Have you been diagnosed by a Psychiatrist?
  • What other medicines you are currently taking?
  • Got any investigations done such as ECG, if yes what was the result?
Customer: replied 7 years ago.
Gastritis so far, but I'm a teacher in a very stressful setting and I just broke up with my 4-year live-in boyfriend that has committment issues -we didnt get engaged and when I'd ask he'd avoid answering. Then, over the 4 years he denied me emotionally (hardly no affection) and intimately-hardly ever initiating sex. I always had to initiate sex and sometimes he wasnt even interested, saying it was stress related. We went to a psychiatrist for 2 years and he went on several different depression meds and it was still the same. Sure enough, I find tons of porn on our computer and ask him if he's masterbating instead of being with me and the answer was yes. The betrayal I feel is unspeakable. I'm worried about maintaining my co-op on my own and buying him out. My job is super stressful plus I'm finishing up my administrative degree to become an asst. principal. I feel constant chest pain. It's unbearable. I never went any further with testing, besides the gastritis diagnosis and Im not on any other meds. Thanks.
Expert:  Dr. Vikas replied 7 years ago.

Thanks for the information. It is evident that you have gone through a lot of stress, but I do appreciate your fighting spirit and willingness to seek help.

Chest pain is a symptom which can be present because of many reasons. You have mentioned that you are having constant chest pain since last week, and in my view proper evaluation and investigations are required to find out the exact cause.

Chest pain if we assume that it is because of Gastrointestinal problem can be because of Gastritis, Heartburn, Peptic ulcers (which are very common in stressful situations) as well as because of several other reasons.

Alprazolam is not the appropriate medicine to treat any of these problems, I have mentioned above. And if you are are using alcohol it is going to aggravate all of the above problems whether it is gastritis, peptic ulcers or heartburn.

So in my view, you should consult a General Physician near you to find out the exact cause and start treatment for chest pain. Depending on the clinical evaluation he may refer you to a psychiatrist also if he think it is appropriate to do so.

If you have any other query, please feel free to ask.

Wishing you best of luck for your administrative degree exams.


Dr. Vikas and other Mental Health Specialists are ready to help you

Related Mental Health Questions